Advertisement

Set-Valued Analysis

, Volume 10, Issue 1, pp 15–35 | Cite as

Recessively Compact Sets: Properties and Uses

  • Dinh The Luc
Article

Abstract

We develop the concept of recessive compactness recently introduced by Luc and Penot. Then we employ this idea to extend some important results of functional analysis such as closed image criteria, a theorem on a family of unbounded sets having a finite intersection property, an existence condition for a variational inequality problem on a noncompact set, a fixed point theorem for nonexpansive maps on unbounded sets, and an existence result for periodic solutions of a nonlinear differential equation in a Hilbert space without a-priori estimates for the solutions of the equation to stay in a bounded region.

recessively compact set variational inequality closed image finite intersection property fixed point theorem periodic solution of a differential equation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agadi, A.: Cô ne asymptotes en analyse nonlinéaire, Thè se de doctorat, Université de Pau, 1995.Google Scholar
  2. 2.
    Attouch, H. and Brezis, H.: Duality for the sum of convex functions in general Banach spaces, In: J. A. Barroso (ed.), Aspects of Mathematics and its Applications, Elsevier, Amsterdam, 1986, pp. 125-133.Google Scholar
  3. 3.
    Aubin, J. P. and Ekeland, J.: Applied Nonlinear Analysis, Wiley, New York, 1984.Google Scholar
  4. 4.
    Aubin, J. P. and Frankowska, H.: Set Valued Analysis, Birkhauser, Basel, 1990.Google Scholar
  5. 5.
    Auslender, A.: Closedness criteria for the image of a closed set, Preprint, Université de Paris I, Laboraoire d'Econométrie de l'Ecole Polytechnique, 1995.Google Scholar
  6. 6.
    Baiocchi, C., Buttazzo, G., Gastaldi, F. and Tomarelli, F.: General existence theorems for unilateral problems in continuum mechanics, Arch. Rat. Mech. Anal. 100 (1988), 149-189.Google Scholar
  7. 7.
    Browder, F.: Periodic solution of nonlinear equation in infinite dimensional space, In: A. Aziz (ed.), Lecture Series in Differential Equation, Van Nostrand, New York, 1969, pp. 71-93.Google Scholar
  8. 8.
    Choquet, G.: Ensemble et cones convexes faiblement complets, C.R. Acad. Sci. Paris 254 (1962), 1908-1910.Google Scholar
  9. 9.
    Debreu, G.: Theory of Value, Yake Univ. Press, New Haven, 1975.Google Scholar
  10. 10.
    Dedieu, J. P.: Critè res de fermeture pour l'image d'un fermé non convexe par une multiapplication, C.R. Acad. Sci. Paris 287 (1978), 501-503.Google Scholar
  11. 11.
    Dieudonné, J.: Sur la séparation des ensembles convexes, Math. Ann. 163 (1966), 1-3.Google Scholar
  12. 12.
    Fenchel, W.: Convex cones, sets and functions, Mimeographed lecture notes, Princeton Univ., Princeton, NJ, 1951.Google Scholar
  13. 13.
    Gwinner, J.: Closed images of convex multivalued mappings in linear topological spaces with applications, J. Math. Anal. Appl. 60 (1977), 75-86.Google Scholar
  14. 14.
    Hartman, G. J. and Stampacchia, G.: On some nonlinear elliptic differential equations, Acta Math. 115 (1966), 271-310.Google Scholar
  15. 15.
    Klee, V. L.: Asymptotics and projections of convex sets, Math. Scand. 8 (1960), 356-362.Google Scholar
  16. 16.
    Lassonde, L.: Minimax et points fixes: Théorè mes de base, Preprint, Université Blaise Pascal, 1992.Google Scholar
  17. 17.
    Luc, D. T.: Theory of Vector Optimization, Lecture Notes in Econ. and Math. Systems 319, Springer, New York, 1989.Google Scholar
  18. 18.
    Luc, D. T.: Recession cones and the domination property in vector optimization, Math. Programming 49 (1990), 113-122.Google Scholar
  19. 19.
    Luc, D. T.: Recession maps and applications, Optimization 27 (1993), 1-15.Google Scholar
  20. 20.
    Luc, D. T. and Penot, J. P.: Convergence of asymptotic directions, Trans. Amer. Math. Soc. 353 (2001), 4095-4121.Google Scholar
  21. 21.
    Luc, D. T. and Volle, M.: Semicontinuity and exactness of nonconvex image functions, Preprint, Unviresité d'Avignon, 1995.Google Scholar
  22. 22.
    Rockafellar, R. T.: Convex Analysis, Princeton Univ. Press, Princeton, NJ, 1970.Google Scholar
  23. 23.
    Rockafellar, R. T. and Wets, R.: Variational Analysis, Springer, Berlin, 1998.Google Scholar
  24. 24.
    Steinitz, E.: Bedingt konvergente Reihen und konvexe Systeme I, II, III, J. Math. 143 (1913), 128-175; 144 (1914), 1-40; 146 (1916), 1-52.Google Scholar
  25. 25.
    Zalinescu, C.: Stability for a class of nonlinear optimization problems and applications, In: F. Clarke, V. F. Demyanov and F. Giannessi (eds), Nonsmooth Optimization and Related Topics, Plenum Press, New York, 1989, pp. 437-458.Google Scholar
  26. 26.
    Zalinescu, C.: Recession cones and asymptotically compact sets, J. Optim. Theory Appl. 77 (1993), 209-220.Google Scholar
  27. 27.
    Zeidler, E.: Nonlinear Functional Analysis and Its Applications, Part 1: Fixed-Point Theorems, Springer, New York, 1986.Google Scholar

Copyright information

© Kluwer Academic Publishers 2002

Authors and Affiliations

  • Dinh The Luc
    • 1
    • 2
  1. 1.Département de MathématiqueUniversité d'AvignonAvignonFrance
  2. 2.Hanoi Institute of MathematicsVietnam

Personalised recommendations